Beffa, G. and Sanders, J.A. and Wang, J.P. (2002) On integrable systems in 3-dimensional Riemannian geometry. Journal of Nonlinear Science, 12 (2). pp. 143-167. ISSN 0938-8974.
|The full text of this publication is not available from this repository. (Contact us about this Publication)|
In this paper we introduce a new infinite-dimensional pencil of Hamiltonian structures. These Poisson tensors appear naturally as the ones governing the evolution of the curvatures of certain flows of curves in 3-dimensional Riemannian manifolds with constant curvature. The curves themselves are evolving following arclength-preserving geometric evolutions for which the variation of the curve is an invariant combination of the tangent, normal, and binormal vectors. Under very natural conditions, the evolution of the curvatures will be Hamiltonian and, in some instances, bi-Hamiltonian and completely integrable.
|Uncontrolled keywords:||Riemannian Geometry, geometric evolutions, integrable systems, Poisson structures|
|Subjects:||Q Science > QA Mathematics (inc Computing science)|
|Divisions:||Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science > Applied Mathematics|
|Depositing User:||Jing Ping Wang|
|Date Deposited:||09 Oct 2008 18:05|
|Last Modified:||14 Jan 2010 14:32|
|Resource URI:||http://kar.kent.ac.uk/id/eprint/8819 (The current URI for this page, for reference purposes)|
- Depositors only (login required):